Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 14, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 1, 2009, 4:42 PM EST for 5 counties in Florida. It took effect at Mar 2, 2009, 11:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2009, 4:42 PM EST (21:42 UTC)
- In effect from
- Mar 2, 2009, 11:00 AM EST
- Expired
- Mar 2, 2009, 8:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 012142 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 442 PM EST SUN MAR 1 2009 FLZ063-066>068-070>074-021200- /O.UPG.KMFL.FW.A.0013.090302T1500Z-090303T0000Z/ /O.NEW.KMFL.FW.W.0014.090302T1600Z-090303T0100Z/ /O.NEW.KMFL.FW.A.0014.090303T1600Z-090304T0100Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- 442 PM EST SUN MAR 1 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EST MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EST MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A VERY DRY AIRMASS WILL MOVE SOUTH INTO SOUTH FLORIDA TONIGHT INTO MONDAY BEHIND A STRONG COLD FRONT THAT IS PASSING THROUGH SOUTH FLORIDA THIS AFTERNOON. DEW POINTS WILL DROP THROUGH THE 30S ON MONDAY WITH HIGH TEMPERATURES RANGING IN THE 60S TO NEAR 70. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE ON MONDAY ACROSS ALL OF SOUTH FLORIDA. AT THE SAME TIME...THE 20 FOOT WINDS WILL BE AROUND 15 MPH ACROSS ALL OF SOUTH FLORIDA ON MONDAY. THEREFORE...THE FIRE WEATHER WATCH FOR MONDAY HAS BEEN UPGRADED TO A RED FLAG WARNING FOR ALL OF SOUTH FLORIDA FROM 11 AM TO 8 PM EST. THE DRY WEATHER AIRMASS WILL REMAIN OVER SOUTH FLORIDA ON TUESDAY...AS THE WINDS WILL REMAIN FROM THE NORTHERLY DIRECTION. THIS WILL KEEP THE DEW POINTS IN THE MID 30S TO AROUND 40 WITH HIGH TEMPERATURES IN THE UPPER 60S TO LOWER 70S ACROSS ALL OF SOUTH FLORIDA. THEREFORE...THE RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE TUESDAY AFTERNOON ACROSS ALL OF SOUTH FLORIDA. SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF SOUTH FLORIDA FOR TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 24 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR DURING THE NEXT 48 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ069-075-168-172>174-021200- /O.NEW.KMFL.FW.W.0014.090302T1600Z-090303T0100Z/ /O.NEW.KMFL.FW.A.0014.090303T1600Z-090304T0100Z/ COASTAL COLLIER-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 442 PM EST SUN MAR 1 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EST MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EST MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A VERY DRY AIRMASS WILL MOVE SOUTH INTO SOUTH FLORIDA TONIGHT INTO MONDAY BEHIND A STRONG COLD FRONT THAT IS PASSING THROUGH SOUTH FLORIDA THIS AFTERNOON. DEW POINTS WILL DROP THROUGH THE 30S ON MONDAY WITH HIGH TEMPERATURES RANGING IN THE 60S TO NEAR 70. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE ON MONDAY ACROSS ALL OF SOUTH FLORIDA. AT THE SAME TIME...THE 20 FOOT WINDS WILL BE AROUND 15 MPH ACROSS ALL OF SOUTH FLORIDA ON MONDAY. THEREFORE...THE FIRE WEATHER WATCH FOR MONDAY HAS BEEN UPGRADED TO A RED FLAG WARNING FOR ALL OF SOUTH FLORIDA FROM 11 AM TO 8 PM EST. THE DRY WEATHER AIRMASS WILL REMAIN OVER SOUTH FLORIDA ON TUESDAY...AS THE WINDS WILL REMAIN FROM THE NORTHERLY DIRECTION. THIS WILL KEEP THE DEW POINTS IN THE MID 30S TO AROUND 40 WITH HIGH TEMPERATURES IN THE UPPER 60S TO LOWER 70S ACROSS ALL OF SOUTH FLORIDA. THEREFORE...THE RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE TUESDAY AFTERNOON ACROSS ALL OF SOUTH FLORIDA. SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF SOUTH FLORIDA FOR TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR IN THE NEXT 24 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR IN THE NEXT 48 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BAXTER
3 follow-up statements
000 WWUS82 KMFL 020950 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 450 AM EST MON MAR 2 2009 FLZ063-066>075-168-172>174-030100- /O.CON.KMFL.FW.W.0014.090302T1600Z-090303T0100Z/ /O.CON.KMFL.FW.A.0014.090303T1600Z-090304T0100Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 450 AM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST THIS EVENING FOR ALL OF SOUTH FLORIDA FOR RELATIVE HUMIDITIES FALLING BELOW 35% FOR OVER 4 HOURS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR ALL OF SOUTH FLORIDA FOR RELATIVE HUMIDITIES FALLING BELOW 35% FOR OVER 4 HOURS... ...RED FLAG CONDITIONS MAY BE POSSIBLE ONCE AGAIN FOR PORTIONS OF THE INTERIOR AND WEST COAST COUNTIES... A MUCH COOLER AND DRIER AIRMASS CONTINUES TO SPILL INTO SOUTH FLORIDA THIS MORNING BEHIND A COLD FRONT THAT MOVED THROUGH DURING SUNDAY AFTERNOON. THIS WILL CAUSE RELATIVE HUMIDITY VALUES TO FALL BELOW 35% ACROSS MOST IF NOT ALL OF SOUTH FLORIDA THIS AFTERNOON FOR 4 HOURS OR MORE THIS AFTERNOON AND AGAIN DURING TUESDAY AFTERNOON. HIGH TEMPERATURES WILL ONLY CLIMB INTO THE UPPER 60S BUT DEW POINTS WILL FALL INTO THE MID 30S AREA WIDE THIS AFTERNOON WITH SIMILAR CONDITIONS EXPECTED FOR TUESDAY. BY TUESDAY EVENING THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN STATES RESPONSIBLE FOR THE COOL AND DRY AIRMASS WILL SLIDE FAR ENOUGH EAST TO ALLOW WINDS ACROSS THE REGION TO BECOME MORE NORTHEAST AND THEREFORE OFF THE ATLANTIC. THIS WILL LIKELY KEEP THE EASTERN COUNTIES OF SOUTH FLORIDA OUT OF RED FLAG CONDITIONS WEDNESDAY AFTERNOON, BUT ALONG THE WEST COAST AND ACROSS THE LAKE REGION, RELATIVE HUMIDITY LEVELS MAY FALL BELOW 35% ONCE AGAIN FOR AROUND 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 24 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR DURING THE NEXT 48 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS82 KMFL 021931 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 231 PM EST MON MAR 2 2009 FLZ168-172-173-030100- /O.CAN.KMFL.FW.A.0014.090303T1600Z-090304T0100Z/ /O.CON.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 231 PM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... ...FIRE WEATHER WATCH FOR TUESDAY HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. A DRIER AIRMASS CONTINUES TO SPILL INTO SOUTH FLORIDA THIS AFTERNOON BEHIND A COLD FRONT THAT MOVED THROUGH DURING SUNDAY AFTERNOON. THIS WILL CONTINUE TO CAUSE RELATIVE HUMIDITY VALUES TO REMAIN BELOW 35% ACROSS MOST OF SOUTH FLORIDA THIS AFTERNOON AND EVENING FOR 4 HOURS OR MORE. DEW POINTS WILL REMAIN IN THE MID 30S AREA WIDE THIS AFTERNOON AND EVENING. BY TUESDAY, THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN STATES RESPONSIBLE FOR THE DRY AIRMASS WILL SLIDE FAR ENOUGH EAST TO ALLOW WINDS ACROSS THE REGION TO BECOME MORE NORTHEAST AND THEREFORE OFF THE ATLANTIC. THIS WILL LIKELY KEEP THE EAST COASTAL SECTIONS OF SOUTH FLORIDA OUT OF RED FLAG CONDITIONS TUESDAY AND WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 24 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR DURING THE NEXT 48 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066>075-174-030915- /O.UPG.KMFL.FW.A.0014.090303T1600Z-090304T0100Z/ /O.NEW.KMFL.FW.W.0015.090303T1500Z-090304T0100Z/ /O.CON.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 231 PM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. A MUCH DRIER AIRMASS CONTINUES TO SPILL INTO SOUTH FLORIDA THIS MORNING BEHIND A COLD FRONT THAT MOVED THROUGH DURING SUNDAY AFTERNOON. THIS WILL CAUSE RELATIVE HUMIDITY VALUES TO REMAIN BELOW 35% ACROSS MOST IF NOT ALL OF SOUTH FLORIDA THIS AFTERNOON AND EVENING FOR 4 HOURS OR MORE AND AGAIN DURING TUESDAY AFTERNOON. HIGH TEMPERATURES WILL ONLY CLIMB INTO THE UPPER 60S BUT DEW POINTS WILL FALL INTO THE MID 30S AREA WIDE THIS AFTERNOON WITH SIMILAR CONDITIONS EXPECTED FOR TUESDAY. BY TUESDAY, THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN STATES RESPONSIBLE FOR THE COOL AND DRY AIRMASS WILL SLIDE FAR ENOUGH EAST TO ALLOW WINDS ACROSS THE REGION TO BECOME MORE NORTHEAST AND THEREFORE OFF THE ATLANTIC. THIS WILL LIKELY KEEP THE EASTERN COUNTIES OF SOUTH FLORIDA OUT OF RED FLAG CONDITIONS WEDNESDAY AFTERNOON... BUT ALONG THE WEST COAST AND ACROSS THE LAKE REGION... RELATIVE HUMIDITY LEVELS MAY FALL BELOW 35% ONCE AGAIN FOR AROUND 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 24 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR DURING THE NEXT 48 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS82 KMFL 030114 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 814 PM EST MON MAR 2 2009 FLZ063-066>075-174-031200- /O.EXP.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/ /O.CON.KMFL.FW.W.0015.090303T1500Z-090304T0100Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 814 PM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM EST TUESDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RELATIVE HUMIDITIES OVER SOUTH FLORIDA TODAY HAVE COME UP ABOVE 35 PERCENT THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS EXPIRED FOR ALL OF SOUTH FLORIDA FOR TODAY. THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN STATES RESPONSIBLE FOR THE COOL AND DRY AIRMASS TODAY WILL SLIDE FAR ENOUGH EAST TO ALLOW WINDS ACROSS THE REGION TO BECOME MORE NORTHERLY. THIS WILL LIKELY KEEP THE EAST COASTAL AREAS OF SOUTH FLORIDA OUT OF RED FLAG CONDITIONS WEDNESDAY AFTERNOON...DUE TO SOME LOW LEVEL MOISTURE WORKING INTO THIS AREA FROM THE ATLANTIC WATERS. HOWEVER...REST OF SOUTH FLORIDA WILL STILL SEE DRY AIR IN PLACE WEDNESDAY AFTERNOON ALLOWING FOR THE RELATIVE HUMIDITY LEVELS TO FALL BELOW 35% ONCE AGAIN FOR 4 HOURS OR MORE. SO WILL CONTINUE THE RED FLAG WARNING FOR ALL AREAS OF SOUTH FLORIDA FOR WEDNESDAY AFTERNOON, EXCEPT FOR THE EAST COASTAL AREAS WHERE THEY WILL REMAIN OUT OF THE RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ168-172-173-030215- /O.EXP.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 814 PM EST MON MAR 2 2009 ...RED FLAG WARNING HAS EXPIRED... THE RELATIVE HUMIDITIES OVER THE COASTAL AREAS OF SOUTH FLORIDA HAVE COME UP ABOVE 35 PERCENT THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS EXPIRED FOR ALL OF SOUTH FLORIDA FOR TODAY. $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 1, 4:40 PM EST, 2 minutes earlier.
Area forecast discussion, Mar 1, 4:40 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EST SUN MAR 1 2009
.UPDATE...LAKE OKEECHOBEE OBS SHOW SUSTAINED WINDS AT AROUND 20
KNOTS WITH GUSTS TO 30 KT...AND FOWEY/LAND OBS AS WELL. SO
EXPANDED THE SMALL CRAFT ADVISORY TO INCLUDE LAKE OKEECHOBEE AND
BISCAYNE BAY TONIGHT. HAVE ALSO EXPANDED THE RED FLAG WARNING TO
ENCOMPASS ALL ZONES ON MONDAY BASED ON LATEST OB TRENDS UPSTREAM
AND GUIDANCE. /DG
&&
.PREV DISCUSSION... /ISSUED 223 PM EST SUN MAR 1 2009/
DISCUSSION...ALL MODELS IN VERY GOOD AGREEMENT IN THE SHORT TERM
SHOWING DEEP MID LEVEL TROUGH OVER THE SE STATES AND ITS
ASSOCIATED SURFACE COLD FRONT MOVING ACROSS SOUTH FLORIDA THIS
AFTERNOON. THE NAM/GFS AND ECMWF ALL HAD THE FRONT JUST WEST OF
THE EAST COAST METRO REGION BY 18Z TODAY AND THIS VERIFIED NICELY.
THEN THE FRONT WILL BE EXITING THE SOUTHEAST COAST BY 21Z. AHEAD
OF THE FRONT, SOME ISOLATED SHRA HAVE POPPED UP OVER INTERIOR
PORTIONS OF SOUTH FLORIDA BUT REMAIN QUITE LIGHT IN NATURE WITH
THE EXCEPTION OF ONE BAND ALONG THE FRONT NEAR BOCA RATON WHICH IS
A BRIEF DOWNPOUR. LOWER PORTIONS OF THE ATMOSPHERE ARE QUITE
STABLE AHEAD OF THE FRONT AND EVEN THE WARM SURFACE TEMPERATURES
WILL BE HARD PRESSED TO PROVIDE ENOUGH INSTABILITY FOR THUNDER SO
STILL SEEMS TO BE JUST A SHOWER THREAT. GRADIENT WITH THIS SYSTEM
IS TIGHT SO THERE COULD POSSIBLY BE A STRONG WIND GUST WITH ANY
SHOWER THAT MOVES ACROSS BUT LIMITED TO MAYBE AROUND 40 MPH. AFTER
THE FRONTAL PASSAGE, SATELLITE AND UPSTREAM METAR OBSERVATIONS
SHOW A SOLID DECK OF CLOUDS WITH BASES AROUND 4 TO 6K FEET SO
CLOUDS WILL LINGER FOR A FEW HOURS INTO THE EVENING ALONG THE
SOUTHEAST COAST. THEN A MUCH COOLER AIRMASS WILL FILTER IN THROUGH
THE NIGHT WITH MINIMUMS TONIGHT RUNNING AROUND 12 DEGREES BELOW
NORMAL BUT RECORD LOWS WILL NOT BE IN JEOPARDY. THE GRADIENT WILL
CONTINUE TO BE QUITE TIGHT TONIGHT AND MOST MODELS AGREE THAT WIND
SPEEDS WILL STAY UP AROUND 10 MPH INTO EARLY MONDAY MORNING. THIS
WILL POSE A WIND CHILL PROBLEM FOR THE NORTHWEST INTERIOR AND HAVE
OPTED FOR A WIND CHILL ADVISORY FOR GLADES COUNTY. SURFACE HIGH PRESSURE
BUILDING BEHIND THE FRONT WILL BE CENTERED NEAR THE GREAT LAKES
TONIGHT AND THE OHIO RIVER VALLY MONDAY NIGHT SO THIS COOL SPELL
WILL PERSIST THROUGH TUESDAY. THEN THE HIGH WILL SHIFT SOUTHEAST
TO THE CAROLINAS TUESDAY NIGHT WHICH WILL VEER THE LOW LEVEL WINDS
TO THE NORTHEAST AND SOME MODIFICATION WILL OCCUR TUESDAY
NIGHT/WEDNESDAY MORNING BUT TEMPERATURES WILL REMAIN 5 TO 7
DEGREES BELOW NORMAL ALONG THE EAST COAST. THE PRESSURE GRADIENT
WILL WEAKEN AS THE CENTER OF THE HIGH MOVES CLOSER SO LOOKS TO BE
STILL A GOOD RADIATIONAL COOLING NIGHT FOR INTERIOR SOUTH FLORIDA
TUESDAY NIGHT SO MINIMUM TEMPS HERE FOR WEDNESDAY MORNING STILL
LOOK TO BE AROUND 10 OR 12 DEGREES BELOW NORMAL.
IN THE EXTENDED PERIOD, BOTH THE GFS AND ECMWF SHOW MID LEVEL RIDGE
BUILDING BACK ACROSS SOUTH FLORIDA BY THE END OF THIS WEEK INTO NEXT
WEEKEND. AT THE SAME TIME, SURFACE RIDGE WILL MOVE TO NORTH FLORIDA
BY THURSDAY AND CENTRAL FLORIDA FRIDAY INTO NEXT WEEKEND. THIS WILL
RESULT IN A RAPID WARM-UP AFTER MID WEEK WITH MINIMUM TEMPERATURES
CLIMBING BACK TO NORMAL BY FRIDAY MORNING AND BEYOND WITH DAYTIME
HIGHS AROUND 80.
MARINE...NORTHWEST WIND WILL CONTINUE HIGH SEAS FOR SOUTH FLORIDA
WATERS THROUGH MONDAY WITH THE GULF STREAM REMAINING ABOVE 7 FEET
INTO EARLY TUESDAY. SO SCA MAY HAVE TO BE EXTENDED FOR THE GULF
STREAM WATERS IN LATER FORECASTS TO INCLUDE AT LEAST MONDAY NIGHT.
AS THE GRADIENT RELAXES BY MID WEEK AND WIND VEER TO A MORE EAST
DIRECTION, SEAS WILL BEGIN SUBSIDING FOR THE REMAINDER OF THE WEEK.
FIRE WEATHER...VERY DRY LOW LEVEL AIRMASS WILL FILTER ACROSS
SOUTH FLORIDA THROUGH MID WEEK WITH RH VALUES BELOW 35 PERCENT FOR
MUCH OF SOUTH FLORIDA SEVERAL HOURS MONDAY AFTERNOON AND AGAIN
TUESDAY AFTERNOON. THEREFORE, RED FLAG WARNING HAS BEEN ISSUED FOR
MOST OF SOUTH FLORIDA MONDAY WITH THE EXCEPTION OF COASTAL COLLIER
AND FAR SOUTH MIAMI-DADE COUNTIES. THESE AREAS WILL BE SHELTERED
AND RH VALUES MAY ONLY FALL BELOW 35 PERCENT FOR A COUPLE OF
HOURS. DRY AIR WILL CONTINUE ON TUESDAY WITH NORTH WIND FLOW AND
HAVE ISSUED A FIRE WX WATCH FOR MUCH OF THE REGION. THIS WILL
LIKELY NEED TO BE UPGRADED TO RED FLAG WARNING IN LATER FORECASTS.
LOW LEVEL FLOW WILL VEER MORE TO THE NORTHEAST ON WEDNESDAY AND
MODIFY THE AIRMASS. HOWEVER, DEW POINTS MAY NOT RECOVER AS RAPIDLY
OVER THE INTERIOR ZONES AND THERE STILL MAY BE FIRE WX CONCERNS
FOR WEDNESDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 43 66 42 67 / - 0 - -
FORT LAUDERDALE 48 67 45 69 / - 0 - -
MIAMI 49 68 46 70 / - 0 - -
NAPLES 49 63 41 67 / - 0 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 8 PM EST MONDAY FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
WIND CHILL ADVISORY FROM 4 AM TO 8 AM EST MONDAY FOR FLZ063.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR AMZ610-AMZ630.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR GMZ656-GMZ657-
GMZ676.
&&Hazardous weather outlook, Mar 1, 10:01 AM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1001 AM EST SUN MAR 1 2009 FLZ063-066>075-168-172>174-020615- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1001 AM EST SUN MAR 1 2009 ...HAZARDOUS MARINE CONDITIONS ARE EXPECTED THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS ALONG THE SOUTHWEST FLORIDA COAST... ...MUCH COLDER TONIGHT EVERYWHERE WITH WIND CHILLS IN THE 30S INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: LIGHT SOUTHWEST WINDS WILL INCREASE AND BECOME MORE WESTERLY THROUGH THIS AFTERNOON INCREASING TO OVER 15 MPH ALONG THE GULF COAST. THIS WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE GULF SHORE OF SOUTHWEST FLORIDA. WIND: WHILE INSTABILITY MAY BE LACKING TODAY THERE IS THE CHANCE THAT WIND GUSTS OF AROUND 40 MPH MAY ACCOMPANY ANY STRONG SHOWER. ALSO, THE FAIRLY TIGHT PRESSURE GRADIENT ACROSS THE AREA MAY ALLOW A FEW WIND GUSTS OF AROUND 40 MPH OVER THE COASTAL WATERS. TEMPERATURES: A STRONG COLD FRONT WILL SWEEP THROUGH SOUTH FLORIDA THIS AFTERNOON WITH TEMPERATURES FALLING THROUGH THE EVENING AND NIGHT. WIND CHILLS TONIGHT WILL FALL INTO THE 40S ALONG BOTH THE EAST AND WEST COASTS, BUT OVER THE INTERIOR SECTIONS WIND CHILLS IN THE MID 30S WILL BE COMMON TOWARD SUNRISE ON MONDAY. WAVES: BREEZY WEST THEN NORTHWEST WINDS WILL BE FOUND ACROSS THE COASTAL WATERS THIS AFTERNOON THROUGH TONIGHT, AND THIS WILL ALLOW WAVES IN THE GULF STREAM AND IN THE GULF WATERS TO BUILD INTO THE 7 TO 8 FEET RANGE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLD TEMPERATURES ARE EXPECTED TO REMAIN ACROSS SOUTH FLORIDA AGAIN DURING MONDAY NIGHT WITH LOW TEMPERATURES IN THE 40S ALONG BOTH THE EAST AND WEST COASTS WITH 30S ACROSS THE INTERIOR. AT THIS TIME FREEZING TEMPERATURES ARE NOT FORECAST, BUT WITH LIGHT WINDS AND TEMPERATURES JUST ABOVE FREEZING TO THE MID 30S FROST WILL BE A CONCERN OVER GLADES, HENDRY, AND INLAND COLLIER COUNTIES. NORTHWEST WINDS OF AROUND 20 KNOTS WILL CONTINUE INTO MONDAY ACROSS THE COASTAL WATERS WHICH WILL KEEP SEA HEIGHTS AT 6 OR MORE FEET INTO TUESDAY IN BOTH THE OFFSHORE GULF WATERS AND THE GULF STREAM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:53 AM EST | Small Craft Advisory | MFL | 47 hr | |
| Mar 1, 2:38 PM EST | Wind Chill Advisory | MFL | Glades | 17 hr |
| Mar 1, 4:42 PM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 22 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.